Alert archive / Arizona / Special Weather Statements in 2021

Special Weather Statement, NWS Tucson, AZ

July 25, 2021

NWS Tucson, AZ issued this special weather statement at Jul 25, 2021, 1:42 PM MST. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2021, 1:42 PM MST (20:42 UTC)
Expired
Jul 25, 2021, 2:45 PM MST
In force
63 min
Issued by
NWS Tucson, AZ

The radar

The Phoenix radar (KIWA), 173 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 12:00Z, 8.7 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2021-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 151 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2021-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
151 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
521 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

994 
WWUS85 KTWC 252042
SPSTWC

Special Weather Statement
National Weather Service Tucson AZ
142 PM MST Sun Jul 25 2021
 
AZZ501-502-252145-
Western Pima County Including Ajo/Organ Pipe Cactus National
Monument-Tohono O'odham Nation including Sells-
142 PM MST Sun Jul 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL PIMA COUNTY UNTIL
245 PM MST...

At 140 PM MST, Doppler radar was tracking a strong thunderstorm 13
miles west of Organ Pipe Cactus National Monument, or 23 miles 
southwest of Ajo, moving north at 10 to 15 mph. Additional 
development was noted near and northeast of Organ Pipe.

Winds in excess of 45 mph will be possible with this storm, along 
with heavy rain.

Locations impacted include...
Pisinemo, Gu Vo, Organ Pipe Cactus National Monument, Ali Chugk, Pia
Oik, Lukeville and Kuakatch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3234 11315 3203 11229 3179 11254 3201 11322
TIME...MOT...LOC 2040Z 187DEG 12KT 3208 11308 

$$

Meyer

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Jul 25, 10:19 AM MST, 3 hours 23 minutes earlier.

Area forecast discussion, Jul 25, 10:19 AM MST, 3 hours 23 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
1019 AM MST Sun Jul 25 2021

.SYNOPSIS...The final day of this active weather period is upon
us as a weather system passes through the area today. Rounds of
showers and storms capable of producing heavy rainfall and flash
flooding will be present across southeast Arizona through late
today. A few slower days are expected from Monday through mid-week
with temperatures warming back up to near normal.

&&

.DISCUSSION...Widespread rain across the central part of the
forecast area with the heaviest rain occuring across eastern Pima
county. Main problems will be hydro related with the very
saturated soils. Numerous hydro products are out with most of the
area under a flash flood watch through tonight. Have made several
updates to the forecast especially for lower high temperatures
for areas where it is currently raining.

&&

.AVIATION...Valid through 26/12Z.
SCT-BKN clouds at 7k-11k ft MSL thru the period, along with periods
of SHRA/TSRA. Expect MVFR CIGS/VSBYS and mountain obscurations
around SHRA/TSRA particularly during the morning hours. TSRA will
also be capable of producing gusty outflow winds, potentially in
excess of 40 kts with the strongest storms. Otherwise, SFC wind
generally less than 12 kts. Aviation discussion not updated for TAF
amendments.

&&

.FIRE WEATHER...Periods of heavy rainfall are expected through
today, with scattered to numerous showers and thunderstorms.
Flooding issues are expected to continue, due to part to saturated
soils. Showers and storms will be possible through the day and also
at night. Gusty winds in excess of 40 mph and numerous lightning
strikes may accompany stronger storms. Daytime temperatures will
remain below normal. 20-foot winds will generally be less than 15
mph when not influenced by thunderstorms. Shower and thunderstorm
chances decrease slightly Monday through the middle of next week.

&&

.HYDROLOGY...Given the chance for heavy rainfall and already
saturated soils the potential for flows in rivers and washes is
high.

A couple of potential trouble areas to make note of...Finger Rock
and Sabino Canyon. Significant sediment and silt have moved around
the Finger Rock area with recent activity, causing some localized
damage. Any additional high rainfall rates in this area could
cause more trouble. Sabino Canyon also is an area to keep an eye
on, where high rainfall rates could cause issues quickly.

Most river forecasts across southeast Arizona show elevated stream
flow over the weekend. With high enough rainfall amounts other
locations could reach flood stage and possibly out of bank flow.
Stream flow may also take longer to recede if basin receives multiple
days of rainfall. Potentially leading to elevated stream flow into
early next week.

River observations and forecasts can be found at the following
sites:
https://water.weather.gov/ahps2/index.php?wfo=twc
http://www.cbrfc.noaa.gov

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
 Flash Flood Watch through this evening for AZZ501>515.

&&

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

In the hours before

Special weather statement, Jul 25, 1:42 PM MST, 0 minutes before
Special Weather Statement
National Weather Service Tucson AZ
142 PM MST Sun Jul 25 2021

AZZ501-502-252145-
Western Pima County Including Ajo/Organ Pipe Cactus National
Monument-Tohono O'odham Nation including Sells-
142 PM MST Sun Jul 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL PIMA COUNTY UNTIL
245 PM MST...

At 140 PM MST, Doppler radar was tracking a strong thunderstorm 13
miles west of Organ Pipe Cactus National Monument, or 23 miles
southwest of Ajo, moving north at 10 to 15 mph. Additional
development was noted near and northeast of Organ Pipe.

Winds in excess of 45 mph will be possible with this storm, along
with heavy rain.

Locations impacted include...
Pisinemo, Gu Vo, Organ Pipe Cactus National Monument, Ali Chugk, Pia
Oik, Lukeville and Kuakatch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3234 11315 3203 11229 3179 11254 3201 11322
TIME...MOT...LOC 2040Z 187DEG 12KT 3208 11308

Meyer

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 9:25 PM MSTAreal Flood AdvisoryTWCPima3 hr
Jul 24, 9:51 PM MSTFlash Flood Warning Considerable damage threatTWCPima3 hr
Jul 24, 9:58 PM MSTAreal Flood AdvisoryTWCCochise, Pima3 hr
Jul 25, 12:53 AM MSTAreal Flood WarningTWCPima8 hr
Jul 25, 3:14 AM MSTAreal Flood WarningTWCPima3 hr
Jul 25, 3:25 AM MSTAreal Flood WarningTWCPima6 hr
Jul 25, 4:15 AM MSTAreal Flood AdvisoryTWCPima, Pinal5 hr
Jul 25, 6:27 AM MSTFlash Flood Warning Considerable damage threatTWCPima, Pinal4 hr
Jul 25, 8:52 AM MSTAreal Flood WarningTWCPima9 hr
Jul 25, 9:09 AM MSTAreal Flood AdvisoryTWCCochise, Pima, Pinal7 hr
Jul 25, 9:24 AM MSTFlash Flood Warning Considerable damage threatTWCPinal3 hr
Jul 25, 9:53 AM MSTAreal Flood WarningTWCPima6 hr
Jul 25, 9:55 AM MSTFlash Flood WarningTWCPima3 hr
Jul 25, 10:22 AM MSTAreal Flood WarningTWCPima, Pinal6 hr
Jul 25, 10:31 AM MSTFlash Flood WarningTWCPima3 hr
Jul 25, 11:39 AM MSTAreal Flood AdvisoryTWCSanta Cruz4 hr
Jul 25, 1:36 PM MSTFlash Flood WarningTWCPima114 min
Jul 25, 2:00 PM MSTAreal Flood AdvisoryTWCCochise3 hr
Jul 25, 3:07 PM MSTAreal Flood WarningTWCSanta Cruz12 hr
Jul 25, 3:34 PM MSTAreal Flood AdvisoryTWCPima116 min
Jul 25, 4:15 PM MSTAreal Flood WarningTWCPima, Pinal43 hr
Jul 25, 4:49 PM MSTAreal Flood AdvisoryTWCCochise3 hr

Nearby

Special Weather Statements in Arizona, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.